Jump to content

RGA1963: New Member Introduction


RGA1963

Recommended Posts

Hi,

Just joined the group. I suffer from chronic depression and anxiety. Have been on a range of antidepressants for many years. Have had a number of major breakdowns and been in some very dark places.

Half way through 2020 I began to notice that Effexor 360m was not working for me.

I was experiencing withdrawal symptoms- without withdrawing - nausea, vision issues, stomach aches, increased anxiety and depression.

i got bloods etc done, all good. The doctor took me off Effexor and put me on Setraline. After a couple of weeks I felt terrible. Constant nausea, dizziness, fatigue, etc etc. Doctor took me off Setraline ( slowly). Went without any meds for a couple of months but then had a major breakdown. Doctor decided to try fluoxetine 20mg. After 2 weeks anxiety was through the roof, so the dose increased. That’s when it really went downhill. Sooo sick!!! Nausea, vision issues, stomach pain, muscle aches, insomnia, etc. spent most of my days laying down. I stayed on for 4 weeks hoping the side effects would go, but unfortunately not. I simply could not function. I reduced dose and now in my 5th day without. In withdrawal I have also been extremely unwell, with all the withdrawal symptoms ( it’s a nightmare) Tinnitus, vision issues and dizziness out of control.

My doctor now wants me to try Mirtazapine. I am really reluctant. I know my anxiety/depression needs medication but the side effects from being on/off meds over the last few months has made me useless. I have had to have weeks off work and with work starting up again next week after holidays, I really don’t know what to do. Looking for some thoughts/experiences from others who have been on this journey.

Thanks

Link to post
  • manymoretodays changed the title to RGA1963: New Member Introduction
  • Administrator
Altostrata

Welcome, @RGA1963

 

It sounds to me like you might have had an adverse effect from Effexor. Then you got withdrawal syndrome from Effexor when you were switched to sertraline. The "breakdown" probably was a worsening of the underlying withdrawal syndrome.

 

What we see is when people go on and off psychiatric drugs or have adverse effects from them, they cannot tolerate "normal" dosages of them.

 

Do you feel better or worse since you went off fluoxetine? What symptoms are worse or better?

 

I would not take mirtazapine until you get this sorted out. It is possible a very small amount of fluoxetine can help.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Moderator
manymoretodays

Hi there RGA1963, @RGA1963

And welcome.  Very helpful, is summarizing in a signature:  We need you to create a signature for us:  Please put your withdrawal history in your signature.

Just click on that link and it will explain the what, and how to.  And then it will link you to where you do that. * this is different from your profile information, and is the section you see below others posts, wherever they post.

 

And yes, I've been on this journey for awhile.  Best may be for you to get as stabilized as possible on just one medication, and then go on to taper.  I too, had a long history of many medications(drugs) with the accompanying diagnonsense.  I think my journey getting off drugs really began with reading Robert Whitakers, Anatomy of an Epidemic, and then talking with many of my like minded peers, both on the ground, and online, and then eventually working my way here, to survivingantidepressants.org, and carefully, and in a much more harm reduction way reducing/tapering off my last drugs.  I sure was not getting better with traditional treatment.  And honestly, can say, that now, at 4 plus years off, that I feel "a success", like some kind of miracle, and am getting my life back.

 

You may be able to stabilize enough, to get back to work, and many do find that the work structure is helpful during stabilization, and WD.  Sometimes difficult, but helpful.  You may be able to let your employer know that you've had some drug mishaps, and possibly get some support there too.  As well as here.  We've got lot's of topics, and members wanting to connect, and be helpful and supportive.

Working with anxiety and WD

Anyone working in withdrawal?

 

Myself, I've stayed active in non-paid voluntary work, to date.  When I tried to go back to my chosen profession, it was hard......and in retrospect, was having adverse reactions, as well as WD going on, unbeknownst to me, and completely unrecognized by my doctors.......which greatly affected that.  Fortunate, that I had been able to work, with a good salary, for as long as I did.  However, I don't consider myself retired now.  Very glad for this journey, in other words without discounting all that I've been through, that "if only" I knew, they knew what I know now.  So you are among friends and supporters RGA.

 

Sounds like you may be a bit familiar with some of what is here.  I'll give you a bit more of the essential information links:

 

 
 
 
^ this one will help you see what forms fluoxetine comes in, and then also help you find more on how to get the small doses, that you would start at with, for a reinstatement
 
 
 
 
We also do advocate for a lot of non-drug coping practices, which may help with WD symptoms that have already set in. 
Our Symptoms and Self Care forum is devoted to these, and discussions around.  You'll see it from the main page or home page.  And then, we can help you search as well, while you get more familiar here.
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur. And sleep is really important during withdrawal. 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.   Best to stick with single ingredients, and only do one addition, or change at a time.  Start low, and go slow, and then observe.

 

Omega-3 fatty acids (fish oil) 

 

The rule of 3KI's- Simple, Slow, Stable

 
This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey.
 
Best, Love, peace, healing, and growth,
moderator manymoretodays(mmt)
 
Edited by manymoretodays

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy